Your browser doesn't support javascript.
Cutaneous thrombosis associated with skin necrosis following Oxford/AstraZeneca COVID-19 vaccination: a case report
British Journal of Dermatology ; 186(6):e245, 2022.
Article in English | EMBASE | ID: covidwho-1956713
ABSTRACT
A 73-year-old man presented with left shin ulceration two weeks after receiving his first dose of the Oxford-AstraZeneca vaccine. Within 24 h of vaccination, the patient became generally unwell with fever and headache. On the third day after vaccination, he developed left shin erythema and blistering, which rapidly ulcerated. This formed two superficial ulcers with a necrotic base and a violaceous edge on the lateral aspect of his left shin, measuring approximately 2 cm × 3 cm. He had a background of atrial fibrillation and ischemic cardiomyopathy, and had been on several longstanding medications including apixaban. Blood tests revealed normal clotting, full blood count, liver and renal function. The differential diagnosis included pyoderma gangrenosum, vasculitic ulceration, and a cutaneous adverse drug reaction to vaccination. A punch biopsy was obtained from the edge of an ulcer, which revealed microthrombi within blood vessels, an ischemic epidermis, and fat necrosis of subcutaneous tissue. The patient experienced slow healing of ulceration with topical clobetasol propionate 0.05%, neomycin sulphate and nystatin ointment, and compression bandaging treatment. To our knowledge, this is the first reported case of cutaneous thrombosis associated with skin necrosis following Oxford/AstraZeneca vaccination. Recently there have been concerns related to reports of thrombotic events at atypical sites (including cerebral and splanchnic vascular beds) associated with thrombocytopenia following Oxford/ AstraZeneca vaccination (Greinacher A, Thiele T, Warkentin TE et al. Thrombotic thrombocytopenia after ChAdOx1 nCov-19 vaccination. N Engl J Med 2021;384 2092-101). These findings extend the range of atypically located thromboses associated with COVID-19 vaccination and reinforce the necessity for physicians to be vigilant for signs and symptoms related to thromboses at atypical sites in recently vaccinated patients.
Keywords

Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Case report / Diagnostic study Topics: Vaccines Language: English Journal: British Journal of Dermatology Year: 2022 Document Type: Article

Similar

MEDLINE

...
LILACS

LIS


Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Case report / Diagnostic study Topics: Vaccines Language: English Journal: British Journal of Dermatology Year: 2022 Document Type: Article